MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 36IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 36IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122136154
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that surgeon tried impacting the pinnacle acetabular liner multiple times, but was unable to get it to fully seat and lock into place.There was no soft tissue or debris in the way, ard's were intact and properly aligned.Surgeon believed the product was defective.Doe: (b)(6).Affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received stating: defective as in a manufacturing defect related to the tolerances of the locking mechanism.I could not see any physical damage, however, despite being the correct size, oriented properly, and no tissue/blood in the way the liner would not seat/lock into the cup.Yet, when a different liner was used, it seated properly on the first impaction.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according with information received, it was reported that surgeon tried impacting the pinnacle acetabular liner multiple times but was unable to get it to fully seat and lock into place.There was no soft tissue or debris in the way, ard's were intact and properly aligned.Surgeon believed the product was defective.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the device found that the altrx +4 10d 36idx54od the liner presents slightly scratches which are consistent with implantation attempts.Potential cause can be traced to a component failure caused by assembling the device in a misaligned position or by impacting the implant before it was fully seated.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per pinnacle surgical technique depuy synthes joint reconstruction, page 17 and 18, the following precautions need to be followed: 1.Prior to inserting the final acetabular liner, thoroughly irrigate and clean the cup to ensure the locking groove it is clear of any debris; 2.Remove all soft tissue from the face of the cup so as not to impede liner seating; 3.An apex hole plug may be used prior to liner insertion; 4.Prior to insertion/impaction, mate the liner anti-rotational device (ard) tabs with the ard scallops on the cup; 5.Seat the liner using the id impactor that corresponds to the selected implant; 6.Because the locking mechanism is tapered, it is important to impact the liner directly into the cup with multiple medium blows, as impacting the liner in a tilted position may prevent complete seating; 7.Seating of the liner is visually confirmed when the liner ards are flush with the face of the acetabular cup; however, the liner face will remain proud in relation to the cup face by approximately 1 mm for a neutral liner to 4 mm for a lateralised liner.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage and as mating component was not returned for the appropriate testing.The overall complaint was confirmed as the observed condition of the altrx +4 10d 36idx54od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: altrx +4 10d 36idx54od, product code: 122136154, lot number: m93j02, and no non-conformances nor manufacturing irregularities were identified.Corrected: h3.

Brand Name
ALTRX +4 10D 36IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24489201
Report Number1818910-2026-03909
Device Sequence Number10685586
Product Code LPH
UDI-Device Identifier10603295016410
UDI-Public(01)10603295016410(17)300531(10)M93J02
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number122136154
Device Lot NumberM93J02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/04/2026
04/13/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/11/2026
04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale